The 50 mg. arrived. Now the 25 mg. is on backorder. I was wondering if worse comes to worst can I substitute the 25 mg. with a generic trimipramine? Also what medications are close in chemistry to Surmontil? Also, if I were to receive another type of antidepressant, is it difficult changing from one medication to some other type of antidepressant similar in makeup chemistry as the one I can no longer obtain?
25 Apr 2010
I would first talk to my doctor as I can find back into 2008 they have had problems filling requests for this drug. I do not know your situation but I would surely talk it over with your doctor about changing, from a medication that works for you into the unknown.
Gosh, I have many times moved from drug to drug sometimes it works and sometimes it did not.
I send you my hopes and prayers.
8 Jul 2012
Hello juliacard. There is no generic available to Surmontil. You might ask your doctor about the following Anti-depressants, also being from the tricyclic family of drugs. Tofranil (Imipramine) or Endrep(Amitriptyline) They both work much the same as Sumontil. Best of wishes to you, pledge
- Surmontil Information for Consumers
- Surmontil Information for Healthcare Professionals (includes dosage details)
- Side Effects of Surmontil (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
... and I was able to decrease my dosage from 50mg taken at bedtime to 25mg. I usually took it a couple nights a week or occasionally more if I ...
1 answer • 31 Jan 2010
1 answer • 6 Sep 2010
Has anyone taken Surmontil for insomnia and fibromyalgia - did it help & what about the side effects
Hi I've been prescribed surmontil for insomnia and fibromyalgia. The dose is 25 mg. I'm scarred to take it as I've heard of terrible ...
4 answers • 5 Sep 2012
Or must one take the entire capsule to obtain optimal effects?
2 answers • 9 May 2013
By taking the medicine at night, I am sure it is on an empty stomach and I will have taken Calcium supplement with dinner and won't be taking ...
0 answers • 10 Mar 2015